Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 138, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 25, 2005, 3:58 PM MDT for Adams County, Weld County, Colorado. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2005, 3:58 PM MDT (21:58 UTC)
- Expired
- Jun 25, 2005, 4:45 PM MDT
- In force
- 47 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
Counties Adams County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 27 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 4:15 PM MDT | HAIL 0.75 | 13 Sse Roggen, CO | |
| Jun 25, 4:17 PM MDT | HAIL 0.75 | 11 Sse Roggen, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -305 J/kg
- Mixed-layer LCL
- 1699 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 252158 SVRBOU COC001-123-252245- /O.NEW.KBOU.SV.W.0138.050625T2158Z-050625T2245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 358 PM MDT SAT JUN 25 2005 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL ADAMS COUNTY IN NORTHEAST COLORADO SOUTH CENTRAL WELD COUNTY IN NORTHEAST COLORADO * UNTIL 445 PM MDT * AT 353 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 10 MILES SOUTHEAST OF PROSPECT VALLEY...OR ABOUT 33 MILES SOUTHWEST OF FORT MORGAN...MOVING NORTH AT 25 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROGGEN... PROSPECT VALLEY AND KEENESBURG. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3989 10456 3989 10416 4018 10416 4018 10456 $$
2 follow-up statements
000 WWUS55 KBOU 252222 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 420 PM MDT SAT JUN 25 2005 COC001-123-252245- /O.CON.KBOU.SV.W.0138.000000T0000Z-050625T2245Z/ ADAMS CO-WELD CO- 420 PM MDT SAT JUN 25 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 445 PM MDT FOR SOUTH CENTRAL WELD AND NORTH CENTRAL ADAMS COUNTIES... AT 418 PM MDT...TRAINED WEATHER SPOTTERS CONTINUED TO REPORT A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF ROGGEN... OR ABOUT 27 MILES WEST OF FORT MORGAN...MOVING NORTH AT 15 MPH. THE STORM WILL CROSS I-76 JUST EAST OF ROGGEN AROUND 440 PM. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROGGEN...PROSPECT VALLEY AND KEENESBURG. HAIL UP TO 0.75 INCHES IN DIAMETER HAS BEEN REPORTED 11 MILES EAST OF ROGGEN WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM... TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 3989 10456 3989 10416 4018 10416 4018 10456 $$
000 WWUS55 KBOU 252241 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 441 PM MDT SAT JUN 25 2005 COC001-123-252251- /O.EXP.KBOU.SV.W.0138.000000T0000Z-050625T2245Z/ ADAMS CO-WELD CO- 441 PM MDT SAT JUN 25 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WELD AND NORTH CENTRAL ADAMS COUNTIES EXPIRED AT 445 PM MDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE AREA. HOWEVER...HEAVY RAIN...PEA SIZE HAIL AND WIND GUSTS TO 45 MPH WILL BE POSSIBLE ALONG I-76 BETWEEN ROGGEN AND WIGGINS. LAT...LON 3989 10456 3989 10416 4018 10416 4018 10456 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:56 PM MDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 25, 2:56 PM MDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 256 PM MDT SAT JUN 25 2005 .SHORT TERM...SHORTWAVE CURRENTLY CENTERED OVER SOUTH CENTRAL COLORADO MOVING NORTHEAST. ACTIVE LINE OF STORMS EXTENDING SOUTH OF THE WAVE. THETA-E AXIS AND BEST INSTABILITY CENTERED ACROSS FAR EASTERN PLAINS AND SHORTWAVE APPEARS TO BE HEADING INTO THIS AREA. SO THE FAVORED AREA FOR SEVERE STORMS INITIALLY LOOKS TO BE ROUGHLY EAST OF A FORT MORGAN TO ELBERT LINE WHERE LAPS CAPES ARE RUNNING ABOUT 1500-2000 J/KG. CANNOT RULE OUT THE SEVERE POSSIBILITY ELSEWHERE ON THE PLAINS DUE TO A FAVORED SHEAR PROFILE. LOOKS LIKE HAIL AND WIND GUSTS THE BIGGEST THREAT. GPS INTEGRATED PRECIPITABLE WATER VALUES CURRENTLY AROUND 8 TENTHS OF AN INCH SO SOME HEAVY RAINERS ARE POSSIBLE. FLOW ALOFT HAS INCREASED A BIT...SO STORMS SHOULD MOVE A BIT FASTER THAN YESTERDAY. UPSTREAM...IT APPEARS THAT ANOTHER WAVE IS MOVING ACROSS UTAH AND WESTERN NEW MEXICO HEADING NORTHEAST. THIS SECOND BATCH OF CONVECTION TIMED TO MOVE INTO CWA AROUND 03Z...EXITING NORTHEAST COLORADO AROUND 07Z. WILL CONTINUE THE SCATTERED POPS THROUGH MIDNIGHT...THOUGH A FEW STORMS OVER NORTHEAST CORNER COULD LINGER INTO THE EARLY MORNING HOURS. SHOULD SEE SOME CLEARING OVERNIGHT...BUT WONT CLEAR THINGS OUT GIVEN QUITE A BIT OF CLOUDS UPSTREAM. ON SUNDAY...THETA-E AXIS SHIFTS INTO KANSAS WITH DRIER AIR BEGINNING TO MOVE INTO REGION. PRECIPITABLE WATER VALUES ALSO SHOW THIS TREND...WITH 5 TENTHS OF AN INCH ALONG FOOTHILLS TO AROUND 8 TENTHS ACROSS EASTERN CWA. DIV-Q VERTICAL VELOCITY PROGS SHOW SOME LIFT DURING AFTERNOON AND FAVORABLE LAPSE RATES SUPPORT AFTERNOON THUNDERSTORMS...THOUGH COVERAGE SHOULD BE LESS THAN TODAY. SHEAR PROFILE LESS FAVORABLE FOR SEVERE STORMS AS SURFACE FLOW BECOMES SOUTHWEST. SOME WEAK WARM AIR ADVECTION OVER AREA...SO TEMPERATURES A FEW DEGREES WARMER. .LONG TERM...DRYING TREND IS EXPECTED TO BEGIN BY MONDAY WITH LEE TROUGH DEVELOPING. IN ADDITION...FLOW ALOFT TURNS A BIT MORE WESTERLY WHICH IS EXPECTED TO BRING IN DRIER MID LEVEL AIR. NET RESULT SHOULD BE A DECREASE OF INSTABILITY AND CONVECTIVE ACTIVITY MONDAY AND TUESDAY. HOWEVER...HARD TO RULE OUT STORMS COMPLETELY GIVEN POTENTIAL FOR WEAK EMBEDDED SHORT WAVES AND A BIT OF LINGERING MOISTURE. A STRONGER SHORT WAVE MOVES ACROSS THE NORTHERN PLAINS TUESDAY...BUT AIRMASS OVER COLORADO CONTINUES TO DRY. THE STRONGER SHORT WAVE MOVING ACROSS THE NORTHERN PLAINS WILL PUSH A WEAK FRONT INTO THE AREA BY MIDWEEK. THE LOW LEVEL MOISTURE ASSOCIATED WITH THIS SURGE COULD COMBINE WITH ANOTHER EJECTING SHORT WAVE THURSDAY...SO WILL ADD A SLIGHT CHANCE OF STORMS BY THEN. && .BOU...NONE. && LESZCYNSKI/BARJENBRUCH
Hazardous weather outlook, Jun 25, 10:56 AM MDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1056 AM MDT SAT JUN 25 2005 COZ030>051-261200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1056 AM MDT SAT JUN 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AND SPREAD ACROSS THE PLAINS DURING THE AFTERNOON AND EVENING HOURS. STORMS COULD ALSO DEVELOP ALONG A BOUNDARY FROM EASTERN ADAMS COUNTY SOUTH INTO CENTRAL ELBERT COUNTY. SOME OF THE STORMS COULD BE SEVERE OVER NORTHEAST COLORADO WITH LARGE HAIL BEING THE MAIN THREAT. IN ADDITION LOCALLY HEAVY RAINFALL MAY ALSO OCCUR IN SOME AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH SUNDAY. ENOUGH INSTABILITY AND WIND SHEAR WILL EXIST IN THE ATMOSPHERE TO SUPPORT A FEW SEVERE THUNDERSTORMS ACROSS THE FRONT RANGE METRO AREAS AND EASTERN PLAINS...WITH LARGE HAIL AND HEAVY RAINFALL BEING THE PRIMARY THREATS. THE ATMOSPHERE IS THEN EXPECTED TO DRY SOMEWHAT EARLY NEXT WEEK. THIS SHOULD REDUCE THE THREAT OF THUNDERSTORMS AND ANY SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AFTER 1 PM. D-L/BARJENBRUCH
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 6:45 PM MDT | Severe Thunderstorm Warning | BOU | Sedgwick | 48 min |
| Jun 24, 8:45 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 45 min |
| Jun 24, 9:18 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 42 min |
| Jun 24, 10:37 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Weld | 53 min |
| Jun 25, 2:54 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Elbert | 36 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.